Florida, 2017Flash Flood in Florida, June 13, 2017
June 13, 2017 · NWS MOB · 1 event in 1 county or zone
Heavy rain caused flooding in Northwest Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused flooding in Northwest Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 13, 6:39 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 6:39 AM CST, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
739 AM CDT Tue Jun 13 2017
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...A weak surface trof axis has migrated to the central
Gulf coast and will serve as a focus for the development of
scattered to numerous showers and a few storms within a deeply
moist environment. The slow movement of this feature has presented
some concerns for a localized flooding threat today along the
southern half of the local area. A few of this morning's showers
and storms near the trof axis have already deposited over an inch
of rain in a short amount of time and additional development today
will likely be efficient in depositing locally heavy rains. Made
an update to gridded weather and zones to highlight these
concerns. /10
&&
.PREV DISCUSSION... /issued 626 AM CDT Tue Jun 13 2017/
DISCUSSION...See updated information below.
UPDATE...With the forecast calling for a lowering of long period
swell today along with light onshore flow, the high risk of rip
currents along area beaches has diminished to a moderate risk.
Zones have been updated to reflect this change.
AVIATION...
12Z issuance...Localized, patchy early morning fog mixes out thru
the remainder of the morning. A weak trof of low pressure along
the Gulf coast will maintain cloud bases at multiple levels with
scattered to numerous shra and a few tsra. Impacts in and near
tsra will be brief strong wind gusts and locally reduced vsby to
potentially LIFR/VLIFR levels in any heavier rains. The higher
coverages look to become more focused north of the coast into the
mid and late afternoon. /10
PREV DISCUSSION... /issued 450 AM CDT Tue Jun 13 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...A small area of patchy fog has reduced visibility to
below a mile in Mobile county and an update to zones is required,
mentioning this through daybreak. This again is very localized
and most likely due to recent rainfall from Monday afternoon.
Latest observations elsewhere are 6+ miles in visibility.
PREV DISCUSSION... /issued 350 AM CDT Tue Jun 13 2017/
NEAR TERM /Now Through Tuesday night/...13.00Z Upper air analysis
shows a weak trof aligned from the Appalachians to off the
central Gulf coast. In the lower levels, a ridge of high pressure
was positioned over the southeast US, with a subtle, weak trof of
low pressure on its southwestern edge draped over the central Gulf
coast. Forecasters also note this feature in the cyclonic motion
of the lower level cloud elements over the AL/northwest FL coastal
waters. Deep layer moisture remains mostly unchanged with pwat
values hovering around 2.00 inches, Outside of a few showers
pivoting northward across portions of the coast this morning,
radar has been quiet thus far. However, with the low level trof
axis nearby and deep moisture, anticipate scattered to potentially
numerous showers and a few storms to develop through the
remainder of the morning along the coast, lifting up across the
interior thru the course of the day. Will maintain a diurnal
approach in convection, showing an overall decrease in storm
chances going into tonight over the land zones and a gradual
increase over the coastal waters and beach areas toward daybreak
Wednesday.
Will maintain headlines for a high risk of rip currents along
area beaches thru 7 AM this morning. An assessment of onshore
flow, swell, period and tidal ranges favor a moderate risk
thereafter.
Today's highs look to range from the lower to mid 80s. Overnight
lows in the lower to mid 70s. /10
SHORT TERM /Wednesday Through Thursday night/...An upper ridge
over the eastern states weakens and begins to shift into the
western Atlantic through the period as an upper trof over the
northern Plains advances into Alberta and the Great Lakes region.
Within the larger scale pattern, two upper level features will
provide for a more favorable convective environment for the
forecast area. The first of these is a subtle weakness in the
upper ridge pattern over or near the forecast area on Wednesday
which looks to dissipate Wednesday night. Secondly, an upper trof
forms over the eastern states Thursday into Thursday night and
extends into forecast area, which looks to result from the phasing
of several shortwaves and aided by the system advancing to near
the Great Lakes. Deep layer moisture remains over the forecast
area through the period with precipitable water values near 2.0
inches, about 150% of normal, while a surface ridge near the
northern Gulf coast promotes a light southerly flow. A series of
mostly modest shortwaves move slowly across the area through the
period, and with daytime heating expect scattered to numerous
showers and storms to develop each day. Highs each day will be
near 90 inland ranging to the mid/upper 80s closer to the coast.
Lows will be mostly in the lower 70s. /29
LONG TERM /Friday Through Monday/...An upper trof over the
southeast states weakens gradually to a shear axis and shifts
into the northern Gulf while a longwave trof evolves over the
eastern states late in the period. A surface ridge over the
northern Gulf slowly weakens through the period but is expected to
maintain a light southerly flow over the forecast area, although
a cold front may approach from the north late in the period. Deep
layer moisture remains elevated through Monday, with precipitable
water values ranging from 1.75 to 2.0 inches. The weakening upper
trof over the region and a series of shortwaves continuing to move
across the area will provide for a favorable convective
environment with scattered to numerous showers and storms
developing each day Friday and Saturday. Despite abundant moisture
persisting over the area Sunday into Monday, isolated to
scattered convective development is expected due to the upper trof
over the area weakening to a shear axis and shifting into the
northern Gulf. Highs range from near 90 inland to the mid/upper
80s near the coast and lows range from the lower 70s inland to the
mid 70s at the coast. /29
MARINE...Surface high pressure over the southwest Atlantic noses
west into the central Gulf thru the end of the week. The position
of the high maintains a mostly light onshore flow over the next couple
of days, then a west to southwest flow Thursday thru Saturday.
Frequent cloud to water lightning along with locally higher winds,
waves and seas will be common with the passage of marine storms.
Also, visibility could be briefly reduced to less than a mile at
times in any heavier rains. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 13, 3:28 AM CST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
428 AM CDT Tue Jun 13 2017
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
428 AM CDT Tue Jun 13 2017
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Today and Tonight
Brief strong wind gusts and frequent lightning possible in
scattered to potentially numerous storms today.
A moderate risk of rip currents is in place along area beaches
today and tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A moderate risk of rip currents continues along the beaches on
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Activation of SkyWarn Severe Storm Spotter networks is not
expected through Monday.
GMZ630>635-650-655-670-675-141200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
428 AM CDT Tue Jun 13 2017
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight
Frequent cloud to water lightning along with locally higher winds,
waves and seas will be common with the passage of scattered marine
storms. Also, visibility could be briefly reduced to less than a
mile at times in any heavier rains.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Frequent cloud to water lightning along with locally higher winds,
waves and seas will be common with the passage of scattered marine
storms during the outlook. Also, visibility could be briefly
reduced to less than a mile at times in any heavier rains.
Flash Flood, Escambia
- When
- June 13, 9:00 AM CST to 1:00 PM CST
- Where
- Escambia County, 1.12 mi S of Riverview to 0.59 mi ESE of Brownsville
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 30.514, -87.201
Several roads closed due to standing water and flooding across the Pensacola area. Cars were stalled in several intersections due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, June 13, 2017$20 million · 2.75 in hail · 33 events
- Tornado and Hail in Minnesota, June 13 to 14, 2017$1.7 million · EF0 · 30 events
- Hail and Damaging Winds in North Dakota, June 13, 2017$1.4 million · 1.25 in hail · 21 events
- High Wind in North Dakota, June 13, 2017$800,000 · 61 kt wind · 3 events
- Flash Flooding in Ohio, June 13, 2017$640,000 · 2 events
- Tornadoes and Hail in Minnesota, June 13 to 14, 2017$100,000 · EF1 · 15 events
- Tornadoes and Hail in South Dakota, June 13, 2017EF1 · 59 events
- Hail and Damaging Winds in Ohio, June 13, 2017$190,000 · 1.5 in hail · 14 events
- Hail and Damaging Wind in Kansas, June 13, 2017$178,000 · 1.75 in hail · 8 events
- Flash Flooding and Flooding in Ohio, June 13, 2017$46,000 · 1 in hail · 31 events
- Hail and Damaging Winds in South Dakota, June 13, 20171.75 in hail · 62 events
- Excessive Heat in Pennsylvania, June 13, 20177 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709797.